Alert archive / Montana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 19, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 7, 2006, 2:44 PM MDT for Beaverhead County, Montana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2006, 2:44 PM MDT (20:44 UTC)
- Expired
- Jun 7, 2006, 3:45 PM MDT
- In force
- 61 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Beaverhead County, MT
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.7 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2412 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:43 PM MDT, 1 minute earlier.
Area forecast discussion, Jun 7, 2:43 PM MDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 243 PM MDT WED JUN 7 2006 .DISCUSSION... TONIGHT THROUGH FRIDAY NIGHT...AN UPPER LEVEL HIGH PRESSURE RIDGE IS OVER EASTERN MONTANA AND THE DAKOTAS. TO THE WEST...AN UPPER LEVEL LOW PRESSURE CENTER OVER THE EASTERN PACIFIC WILL WILL MOVE OVER THE WEST COAST DURING THE NIGHT. THE PATTERN FOR THE NEXT FEW DAYS CHANGES ONLY SLOWLY AND THE MOIST SOUTHWEST FLOW WILL KEEP THE WEATHER MOIST AND UNSETTLED. FOR THIS AFTERNOON AND EVENING...SEVERE THUNDERSTORMS ARE EXPECTED. NEGATIVE CAPE VALUES...ESPECIALLY ALONG THE EASTERN ZONES...WILL INHIBIT OR DELAY THUNDERSTORM ACTIVITY...AND LOWER CAPE VALUES TO THE NORTH WILL ALSO LIMIT DEVELOPMENT. THE CENTRAL AND SOUTH ZONES ARE MORE UNSTABLE AND ALSO HAVE GOOD WIND SUPPORT...SOUTH TO SOUTHEAST FLOW IN THE BOUNDARY LAYER VEERS TO THE SOUTHWEST AT MID-LEVELS...AND WIND SPEEDS CONTINUE TO INCREASE WITH HEIGHT. WEAK DISTURBANCES MOVING THRU THE SOUTHWEST FLOW WILL HELP CONTINUE THIS ACTIVITY THROUGH THE EVENING. THE AIRMASS REMAINS MOIST AND UNSETTLED WITH AFTERNOON THUNDERSTORMS DEVELOPING THROUGH FRIDAY NIGHT...ALTHOUGH INSTABILITY WILL NOT BE SO GREAT. ZELZER SATURDAY THROUGH WEDNESDAY...AN UPPER LEVEL LOW WILL MOVE OVER THE AREA THIS WEEKEND RESULTING IN COOLER TEMPERATURES AND A CHANCE SHOWERS AND THUNDERSTORMS. SOME UNCERTAINTY IN THE MODELS FOR THE WEATHER NEXT WEEK BUT MOST OF THE SOLUTIONS ARE SHOWING AN ACTIVE PATTERN WITH AFTERNOON AND EVENING STORMS. WILL BROAD BRUSH 20 TO 30 POPS FOR TUESDAY AND WEDNESDAY. TEMPERATURES LOOK TO REBOUND NEXT WEEK WITH HIGHS CLIMBING BACK TO NORMAL. MEIER && .AVIATION... UPDATED 1745Z. A MOIST SOUTHWEST FLOW ALOFT WILL CONTINUE FOR THE NEXT 24 HOURS. THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE WITH SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON AND PERSISTING THROUGH THE EVENING. SOME THUNDERSTORMS MAY CONTAIN LARGE HAIL AND GUSTY WINDS. VFR CONDITIONS PREVAIL WITH MVFR/IFR CONDITIONS IN THE VICINITY OF THUNDERSTORMS. MEIER && .HYDROLOGY... A PLANNED WATER RELEASE FROM TIBER DAM IS SCHEDULED TO BEGIN ON FRIDAY. THIS WILL EVENTUALLY RAISE THE RIVER STAGE FOR THE MARIAS BY SEVERAL FEET. NO HYDROLOGICAL PROBLEMS ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... GTF 54 75 50 71 / 40 30 40 20 CTB 50 69 46 65 / 40 30 40 30 HLN 58 77 54 73 / 50 50 40 30 BZN 55 76 47 72 / 40 30 40 30 WEY 51 69 43 68 / 40 30 40 30 DLN 53 75 48 70 / 50 50 40 30 HVR 59 72 52 72 / 40 30 30 30 LWT 55 72 51 68 / 40 30 40 30 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 7, 3:58 AM MDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 358 AM MDT WED JUN 7 2006 MTZ008>015-044>055-081200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 358 AM MDT WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTH CENTRAL AND SOUTHWEST MONTANA THIS AFTERNOON AND EVENING. THUNDERSTORM ACTIVITY WILL BE ON THE INCREASE THROUGHOUT THE DAY. SOME THUNDERSTORMS MAY BE SEVERE THIS AFTERNOON AND EVENING OVER NORTH CENTRAL AND SOUTHWEST MONTANA. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. THE BEST TIME FRAME FOR SEVERE THUNDERSTORMS TO OCCUR IS FROM 2 PM THIS AFTERNOON THROUGH 9 PM THIS EVENING. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTH CENTRAL AND SOUTHWEST MONTANA AGAIN THURSDAY AFTERNOON AND EVENING. SEVERE STORMS ARE ALSO POSSIBLE ON FRIDAY...MAINLY OVER SOUTHWEST MONTANA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 5:28 PM MDT | Severe Thunderstorm Warning | TFX | Madison | 62 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.